Alert archive / New Mexico / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 110, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 3, 2018, 7:38 PM MDT for Chaves County, New Mexico. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2018, 7:38 PM MDT (01:38 UTC)
- Expired
- Jun 3, 2018, 8:15 PM MDT
- In force
- 37 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Chaves County, NM
The radar
The Cannon AFB radar (KFDX), 169 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 12:54 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.6 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1646 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 2105 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted.
625
WUUS55 KABQ 040138
SVRABQ
NMC005-040215-
/O.NEW.KABQ.SV.W.0110.180604T0138Z-180604T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
738 PM MDT SUN JUN 3 2018
The National Weather Service in Albuquerque has issued a
* Severe Thunderstorm Warning for...
East central Chaves County in southeastern New Mexico...
* Until 815 PM MDT.
* At 738 PM MDT, a severe thunderstorm was located 21 miles northwest
of Maljamar, or 34 miles northeast of Artesia, moving east at 25
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
east central Chaves County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Accumulations of hail on roads can create very slick and hazardous
driving conditions.
To report severe weather contact the National Weather Service office
in Albuquerque at 1.888.386.7637.
&&
LAT...LON 3320 10412 3338 10377 3297 10377 3297 10418
TIME...MOT...LOC 0138Z 266DEG 20KT 3313 10393
HAIL...1.25IN
WIND...60MPH
$$
Shoemake1 follow-up statement
850
WWUS55 KABQ 040206
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
806 PM MDT SUN JUN 3 2018
NMC005-040215-
/O.CON.KABQ.SV.W.0110.000000T0000Z-180604T0215Z/
Chaves-
806 PM MDT SUN JUN 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR EAST CENTRAL CHAVES COUNTY...
At 806 PM MDT, a severe thunderstorm was located 17 miles south of
Caprock, or 26 miles west of Tatum, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of east
central Chaves County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Accumulations of hail on roads can create very slick and hazardous
driving conditions.
&&
LAT...LON 3320 10412 3338 10377 3297 10377 3297 10418
TIME...MOT...LOC 0206Z 266DEG 20KT 3314 10374
HAIL...1.00IN
WIND...60MPH
$$
ShoemakeWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 6:22 PM MDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 3, 6:22 PM MDT, 1 hour 16 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 622 PM MDT Sun Jun 3 2018 .UPDATE... Minor update to remove the severe thunderstorm watch wording from several zone forecasts. 33 && .PREV DISCUSSION...557 PM MDT Sun Jun 3 2018... .AVIATION... 00Z TAF CYCLE Active weather in the form of scattered to widespread showers and thunderstorms is shifting to the eastern half of the New Mexico. This will continue to translate eastward through the late evening, likely exiting into TX near or a little before midnight. Gusty downburst winds and hail will continue to be a threat along with hefty downpours that will reduce ceilings and visibility. Lingering moisture overnight could lead to low hanging stratus clouds and perhaps some patchy fog. Localized MVFR to possibly IFR ceilings will could impact areas from the Rio Grande eastward, but would be most prone along the east faces of the central mountain chain. 52 && .PREV DISCUSSION...329 PM MDT Sun Jun 3 2018... .SYNOPSIS... As an upper level low pressure system crosses the central and southern Rockies, there is a slight risk of severe thunderstorms from the Continental Divide across the eastern plains through this evening. Some storms will also be capable of producing a quick burst of heavy rain which could lead to localized flooding. The activity will taper off later tonight, and will be followed by warmer and drier weather through the work week. Tuesday through Thursday will see temperatures 5 to 15 degrees above average. The upper high center will wobble around the region later this week, with potential for some moisture to seep into the state, and spark some showers and thunderstorms. && .DISCUSSION... Closed low over southeast UT is combining with a backdoor front and plentiful Gulf moisture to generate several rounds/lines of convection today. A tornado was confirmed 2-3 miles south of the Acoma Pueblo administration offices just south of I-40. Models agree that the current line of convection in the mid RGV will expand as it heads east and southeast this evening. Stability from the low- level ely flow likely to keep severe thunderstorms over eastern NM in check somewhat this evening. 50kts of winds at 500mb will likely keep precipitation amounts in check this evening along and east of the central mountain and over southeast NM tonight. An upper level ridge builds over NM Monday and Tuesday, sliding east of the state Wednesday. High temperatures warm across eastern NM Tuesday with triple-digit heat returning to many lower elevation sites. Lee side surface low deepens somewhat over northeast NM Wednesday once the ridge axis shift east of the state. Southerly to southwest winds increase a bit but nothing major. Thursday through next weekend sure looking rather monsoon-like with the sub-tropical upper- high centered over TX/southern NM and southerly to southwest flow aloft brining up sub-tropical moisture. A few thunderstorms are possible mainly south of I-40 Thursday afternoon and evening with more activity possible areawide Friday and perhaps into next weekend. && .FIRE WEATHER... Moisture has increased over New Mexico, with scattered to numerous showers and thunderstorms tracking northeast this afternoon. Some of the convection could become strong to severe through this evening with large hail and erratic gusts to around 50 or 60 mph. Potential for localized heavy rain also, with flash flooding concerns if one of these cells hits a burn scar. Models suggest most widespread and significant rainfall may be focused over portions of central to eastern New Mexico through tonight but are not in good agreement on the specific area. Cell motion may trend to a more east or southeasterly direction this evening. Cooler tonight, then a warming and drying trend Monday, persisting into the later part of the week with above average temperatures. Despite the warming and drying, winds are not forecast to be strong enough to trigger critical fire weather conditions. Tuesday through Thursday will be 5 to 15 degrees warmer than average and the west and central will be particularly dry, with 5 to 15 consecutive hours of single digit humidities. Poor overnight humidity recoveries will also plague the west and central during this time. Models suggest there may be some seeping of moisture into the upper high late this week, which could spark some mostly dry afternoon and evening showers and thunderstorms. && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && 33
Hazardous weather outlook, Jun 3, 4:15 AM MDT, 15 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 415 AM MDT Sun Jun 3 2018 NMZ501>540-041100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 415 AM MDT Sun Jun 3 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight There is a slight risk of severe thunderstorms from the continental divide region of western New Mexico eastward onto the central high plains this afternoon and evening. Large hail and damaging winds will be the main threat. Some storms will also be capable of producing heavy rain at rates over 1 inch per hour with a risk of flash flooding. Heavy rain on very dry soil can result in heavy runoff and drainage problems, but the greatest risk of flash flooding will be in urban areas of central New Mexico and also on recent burn scars. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. However, weather can change very rapidly. Always use the latest forecasts, watches and warning for planning purposes. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening mainly from the continental divide eastward to the Pecos River Valley of eastern New Mexico. 44
In the hours before
Special weather statement, Jun 3, 6:05 PM MDT, 1 hour 33 minutes before
Special Weather Statement National Weather Service Albuquerque NM 605 PM MDT SUN JUN 3 2018 NMZ523-524-533-539-040045- Eastern Lincoln County-Guadalupe County-South Central Highlands-Central Highlands- 605 PM MDT SUN JUN 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN... SOUTHWESTERN GUADALUPE AND SOUTHEASTERN TORRANCE COUNTIES UNTIL 645 PM MDT... At 605 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles northeast of Corona, moving east at 30 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Heavy rain will also be possible with this storm. Locations impacted include... Duran. This includes Highway 285 between Mile Markers 191 and 201. Blowing dust associated with strong thunderstorm winds can reduce visibilities below one quarter mile at times. && A severe thunderstorm watch remains in effect until 900 PM MDT for central and east central New Mexico. LAT...LON 3425 10557 3452 10556 3457 10504 3409 10504 TIME...MOT...LOC 0005Z 260DEG 28KT 3437 10543 CA
Special weather statement, Jun 3, 6:33 PM MDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
633 PM MDT SUN JUN 3 2018
NMZ525-526-040115-
Upper Tularosa Valley-South Central Mountains-
633 PM MDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LINCOLN COUNTY UNTIL
715 PM MDT...
At 632 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Three Rivers, or 14 miles south of Carrizozo,
moving northeast at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Heavy rain will also be possible with this storm.
Locations impacted include...
Ruidoso, Capitan, Bonito Lake, Alto, Nogal and Angus.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
A severe thunderstorm watch remains in effect until 900 PM MDT for
central New Mexico.
LAT...LON 3339 10573 3339 10602 3345 10607 3370 10564
3336 10555 3334 10573
TIME...MOT...LOC 0032Z 243DEG 31KT 3345 10594
CASpecial weather statement, Jun 3, 6:45 PM MDT, 53 minutes before
Special Weather Statement National Weather Service Albuquerque NM 645 PM MDT SUN JUN 3 2018 NMZ538-040115- Chaves County Plains- 645 PM MDT SUN JUN 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHAVES COUNTY UNTIL 715 PM MDT... At 645 PM MDT, Doppler radar was tracking a strong thunderstorm near Bottomless Lakes State Park, or 16 miles east of Roswell, moving northeast at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Heavy rain will also be possible with this storm. Locations impacted include... Bottomless Lakes State Park. && A severe thunderstorm watch remains in effect until 900 PM MDT for southeastern New Mexico. LAT...LON 3317 10426 3332 10436 3362 10411 3335 10379 TIME...MOT...LOC 0045Z 228DEG 20KT 3330 10425 Shoemake
Special weather statement, Jun 3, 6:49 PM MDT, 49 minutes before
Special Weather Statement National Weather Service Albuquerque NM 649 PM MDT SUN JUN 3 2018 NMZ533-537-539-040130- Eastern Lincoln County-Guadalupe County-De Baca County- 649 PM MDT SUN JUN 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN... SOUTHWESTERN DE BACA AND SOUTHWESTERN GUADALUPE COUNTIES UNTIL 730 PM MDT... At 649 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles west of Ramon, or 24 miles south of Vaughn, moving east at 30 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Heavy rain will also be possible with this storm. Locations impacted include... Ramon. This includes Highway 285 between Mile Markers 164 and 190. Motorists can expect brief but sudden changes in visibility and ponding of water on highways as storms move through the area. && A severe thunderstorm watch remains in effect until 900 PM MDT for central and east central New Mexico. LAT...LON 3419 10524 3443 10516 3445 10471 3408 10475 TIME...MOT...LOC 0049Z 271DEG 25KT 3427 10506 CA
Special weather statement, Jun 3, 7:06 PM MDT, 32 minutes before
Special Weather Statement National Weather Service Albuquerque NM 706 PM MDT SUN JUN 3 2018 NMZ526-539-040145- Eastern Lincoln County-South Central Mountains- 706 PM MDT SUN JUN 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINCOLN COUNTY UNTIL 745 PM MDT... At 705 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles west of Encinoso, or 15 miles east of Carrizozo, moving east at 30 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Heavy rain will also be possible with this storm. Locations impacted include... Lincoln, Encinoso and Lincoln State Monument. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A severe thunderstorm watch remains in effect until 900 PM MDT for central New Mexico. LAT...LON 3365 10574 3389 10564 3391 10515 3345 10534 TIME...MOT...LOC 0105Z 290DEG 26KT 3367 10562 CA
Special weather statement, Jun 3, 7:29 PM MDT, 9 minutes before
Special Weather Statement National Weather Service Albuquerque NM 729 PM MDT SUN JUN 3 2018 NMZ537-538-040215- Chaves County Plains-De Baca County- 729 PM MDT SUN JUN 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHAVES AND SOUTHERN DE BACA COUNTIES UNTIL 815 PM MDT... At 729 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles north of Mesa, or 31 miles southwest of Fort Sumner, moving east at 35 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Heavy rain will also be possible with this storm. Locations impacted include... Mesa. This includes Highway 285 between Mile Markers 142 and 166. Motorists can expect brief but sudden changes in visibility and ponding of water on highways as storms move through the area. && A severe thunderstorm watch remains in effect until 900 PM MDT for southeastern and east central New Mexico. LAT...LON 3402 10489 3433 10474 3433 10408 3372 10435 TIME...MOT...LOC 0129Z 280DEG 31KT 3416 10463 CA
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 6:05 PM MDT | Special Weather Statement | ABQ | 40 min | |
| Jun 3, 6:25 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 39 min |
| Jun 3, 6:33 PM MDT | Special Weather Statement | ABQ | Lincoln | 42 min |
| Jun 3, 6:45 PM MDT | Special Weather Statement | ABQ | Chaves | 30 min |
| Jun 3, 6:49 PM MDT | Special Weather Statement | ABQ | 41 min | |
| Jun 3, 6:54 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 66 min |
| Jun 3, 7:06 PM MDT | Special Weather Statement | ABQ | Lincoln | 39 min |
| Jun 3, 7:29 PM MDT | Special Weather Statement | ABQ | De Baca | 46 min |
| Jun 3, 7:58 PM MDT | Special Weather Statement | ABQ | Chaves | 47 min |
| Jun 3, 8:10 PM MDT | Special Weather Statement | ABQ | Roosevelt | 50 min |
| Jun 3, 8:16 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 28 min |
| Jun 3, 8:45 PM MDT | Special Weather Statement | ABQ | Chaves | 45 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.